Prednisone and Joint Pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Idolwild
Regular Member


Date Joined Sep 2007
Total Posts : 29
   Posted 1/3/2008 6:56 AM (GMT -7)   

I was on 40mg a day of Prednisone for four months. I have tapered completely off and have been off for about three weeks. Has anyone had a similar course and experienced severe joint pain in ALL joints and how long did this last? I did not have this before I started the prednisone. It hurts to walk, or do most anything. I can hardly open jars or do normal things. I feel weak and the only time I don't have pain is when I'm lying prone.

 

- Darren


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 1/3/2008 8:15 AM (GMT -7)   
It takes a while for the Pred to get out of your system. Everytime I reduced my dose I got horrible joint pain and even got it when I was off. It should be getting better soon. If it doesn't I would suggest a referral to a Rheumatologist. Many of us suffer with Crohns related arthritis issues. Feel better!
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 1/3/2008 9:03 AM (GMT -7)   
I have a great deal of joint pain associated with my CD.  I also notice severe joint pain the 1st or 2nd day I am on pred.  I also had joint pain approx 1 week after getting a Remicade infusion which would be so severe I was actually unable to sleep.  Before mid 06 I had more issues thru the years with my joints rather than my gut.
 
Hope the pain gets better soon
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987
 
 
 


clavman
Regular Member


Date Joined Sep 2007
Total Posts : 39
   Posted 1/3/2008 3:19 PM (GMT -7)   
I thought that one of the good side effects from my being on prednisone for a short time was that the joint pain in my knees and lower back went away while I was on it. Having been off of it for almost a year now, the pain in my knees is back in varying degrees of discomfort. My doc says X-ray show tendinitis and said to use ice and take some ibuprofin(which I reminded him I am not suppose to take). For whatever reason, the pain does seem worse than it was before I started on prednisone in the first place.
Bob
47 years old
Dx 3/07 Moderate Crohn's in terminal ileum-Probably had it for years earlier
Rx Prednisone initially for 8 weeks-40mg/day then tapered down to 0
    Currently on Pentasa-2000mg/day


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/3/2008 6:02 PM (GMT -7)   

Darren,

Sorry to hear your having this pain post prednisone usuage. sad

Kitt

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:45 AM (GMT -7)
There are a total of 2,734,045 posts in 301,173 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
358 Guest(s), 8 Registered Member(s) are currently online.  Details
Jakona, notsosicklygirl, Sherrine, walkingdeadgirl, Momtogigiandquinn, Myself 09, 1039smooth, goodnurse53


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer